MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE
Model Number 06870287001
Medical Device Problem Codes Fire (1245); Melted (1385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported device exploded and caught fire and was melted.The patient stated she heard a loud "pop" and saw black smoke and flames coming from her meter carrying case and she doused the meter with water.
 
Additional Manufacturer Narrative
As apparent during the examination of the returned meter, most of the damage to the meter was to the front area by the strip port.The aviva ii meter uses a 3v battery.This battery type does not have enough voltage/capacity to ignite/explode by itself with an external factor.Per the meter labeling, the meter should not be stored by a heat source.Due to the condition of the returned meter it has been concluded that the damage did not originate from the meter itself and has been determined to be a result of customer mishandling.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on errors that occurred in the submission of mdrs for incorrect manufacturer name and/or address.A non-conformance report (ncr) ¿ 16847 to implement corrective actions was opened on january 29, 2025.Device performance and/or risk profile are not impacted.

Brand Name
ACCU-CHEK ® AVIVA
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
SANMINA-SCI INDIA PVT LTD.
oz-1 sipcot hi-tech sez,oragad
sriperumpudur taluk
chennai, tamil nadu 60210 5
IN   602105
Manufacturer Contact
greg smith
9115 hague road
na
indianapolis, IN 46250-0457
3175212484
MDR Report Key10148030
Report Number3011393376-2020-02059
Device Sequence Number2101965
Product Code NBW
UDI-Device Identifier00365702544109
UDI-Public00365702544109
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number06870287001
Device Catalogue Number06870287001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer07/13/2020
07/22/2025
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/14/2020
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale
Patient Weight90 KG